Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at May 27, 2022, 1:52 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at May 29, 2022, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2022, 1:52 PM PDT (20:52 UTC)
- In effect from
- May 29, 2022, 12:00 PM PDT
- Expired
- May 29, 2022, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3703 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS85 KVEF 272052 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 152 PM PDT Fri May 27 2022 AZZ102-NVZ460>462-465-280300- /O.NEW.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/ /O.CON.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/ /O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/ 152 PM PDT Fri May 27 2022 /152 PM MST Fri May 27 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EACH DAY TODAY THROUGH SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT/MST Sunday. * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 460, 461, 462, and 465. * TIMING...Today through Sunday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-280300- /O.NEW.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/ /O.CON.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/ 152 PM PDT Fri May 27 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM BOTH TODAY AND SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Sunday. * AFFECTED AREA...Fire weather zones 463 and 464. * TIMING...Today and Sunday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ466-280300- /O.CON.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/ /O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/ 152 PM PDT Fri May 27 2022 /152 PM MST Fri May 27 2022/ ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM EACH DAY TODAY AND SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zone 466. * TIMING...Today and Saturday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
7 follow-up statements
030 WWUS85 KVEF 280249 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 749 PM PDT Fri May 27 2022 AZZ102-NVZ460>462-465-281200- /O.EXP.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/ /O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/ /O.CON.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/ 749 PM PDT Fri May 27 2022 /749 PM MST Fri May 27 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING BUT REMAINS IN EFFECT FROM NOON TO 8 PM SATURDAY AND SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 460, 461, 462, and 465. * TIMING...Saturday and Sunday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ463-464-281200- /O.EXP.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/ /O.CON.KVEF.FW.W.0016.220529T1800Z-220530T0300Z/ 749 PM PDT Fri May 27 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING BUT REMAINS IN EFFECT FROM 11 AM TO 8 PM SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA... * AFFECTED AREA...Fire weather zones 463 and 464. * TIMING...Today and Sunday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ466-281200- /O.EXP.KVEF.FW.W.0014.000000T0000Z-220528T0300Z/ /O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/ 749 PM PDT Fri May 27 2022 /749 PM MST Fri May 27 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING BUT REMAINS IN EFFECT FROM NOON TO 8 PM SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY... * TIMING...Widespread gusty winds will develop by early Saturday afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 30 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
257 WWUS85 KVEF 281049 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 349 AM PDT Sat May 28 2022 AZZ102-NVZ460>462-465-290300- /O.EXT.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ /O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/ 349 AM PDT Sat May 28 2022 /349 AM MST Sat May 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT TODAY AND SUNDAY FROM NOON TO 8 PM FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 102. In Nevada...Fire weather zones 460, 461, 462, and 465. * TIMING...Today and Sunday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...20 to 25 mph with gusts 30 to 40 mph. Southwest to west winds today. West to northwest winds Sunday. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ463-464-290300- /O.EXT.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ 349 AM PDT Sat May 28 2022 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA... * AFFECTED AREA...Fire weather zones 463 and 464. * TIMING...Widespread gusty winds will combine with RH values less than 15 percent early Sunday afternoon then speeds will peak in the mid to late afternoon hours before gradually decreasing Sunday evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels will lower to between 10 and 15 percent Sunday afternoon remaining between 20 and 30 percent today. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ AZZ101-NVZ466-290300- /O.CON.KVEF.FW.W.0015.220528T1900Z-220529T0300Z/ 349 AM PDT Sat May 28 2022 /349 AM MST Sat May 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...In Arizona...fire weather zones 101. In Nevada...Fire Weather Zone 466. * TIMING...Widespread gusty winds will develop early this afternoon then peak in the mid to late afternoon hours before gradually decreasing this evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
728 WWUS85 KVEF 281906 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1206 PM PDT Sat May 28 2022 AZZ102-NVZ460>462-465-290300- /O.CON.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/ /O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ 1206 PM PDT Sat May 28 2022 /1206 PM MST Sat May 28 2022/ ...RED FLAG WARNING REMAINS IN EFFECT TODAY AND SUNDAY FROM NOON TO 8 PM FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zones 460, 461, 462, and 465. * TIMING...Today and Sunday. Widespread gusty winds will develop by early afternoon then peak in the mid to late afternoon hours before gradually decreasing in the evening. * WIND...20 to 25 mph with gusts 30 to 40 mph. Southwest to west winds today. West to northwest winds Sunday. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ AZZ101-NVZ466-290300- /O.CON.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/ 1206 PM PDT Sat May 28 2022 /1206 PM MST Sat May 28 2022/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY... * AFFECTED AREA...In Arizona...Fire Weather Zone 101. In Nevada...Fire Weather Zone 466. * TIMING...Widespread gusty winds will develop early this afternoon then peak in the mid to late afternoon hours before gradually decreasing this evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels between 5 and 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ NVZ463-464-290300- /O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ 1206 PM PDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA... * AFFECTED AREA...Fire Weather Zones 463 and 464. * TIMING...Widespread gusty winds will combine with RH values less than 15 percent early Sunday afternoon then speeds will peak in the mid to late afternoon hours before gradually decreasing Sunday evening. * WIND...South-southwest winds 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Afternoon humidity levels will lower to between 10 and 15 percent Sunday afternoon remaining between 20 and 30 percent today. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
664 WWUS85 KVEF 290249 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 749 PM PDT Sat May 28 2022 AZZ102-NVZ460>462-465-291100- /O.EXP.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/ /O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ 749 PM PDT Sat May 28 2022 /749 PM MST Sat May 28 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO 8 PM PDT /8 PM MST/ SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zones 460, 461, 462, and 465. * TIMING...Noon PDT/MST to 8 pm PDT/MST. * WIND...West to northwest wind 20 to 25 mph with gusts 30 to 40 mph. * HUMIDITY...Minimum humidity levels 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ AZZ101-NVZ466-290400- /O.EXP.KVEF.FW.W.0015.000000T0000Z-220529T0300Z/ 749 PM PDT Sat May 28 2022 /749 PM MST Sat May 28 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR LAKE MEAD AND THE LOWER COLORADO RIVER VALLEY... Humidity values have started to recover above 15 percent while wind speeds are forecast to continue weakening overnight. $$ NVZ463-464-291100- /O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ 749 PM PDT Sat May 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND SHEEP RANGE IN SOUTHERN NEVADA... * AFFECTED AREA...Fire Weather Zones 463 and 464. * TIMING...Noon to 8 pm PDT Sunday. * WIND...West to northwest wind 20 to 25 mph with gusts to 35 mph. * HUMIDITY...Minimum humidity levels 10 to 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
770 WWUS85 KVEF 291008 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 308 AM PDT Sun May 29 2022 AZZ102-NVZ460>465-300300- /O.CON.KVEF.FW.W.0016.220529T1900Z-220530T0300Z/ 308 AM PDT Sun May 29 2022 /308 AM MST Sun May 29 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zones 460, 461, 462, 463, 464 and 465. * TIMING...Noon PDT/MST to 8 pm PDT/MST. * WIND...West to northwest wind 20 to 25 mph with gusts 30 to 45 mph. * HUMIDITY...Minimum humidity levels 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
615 WWUS85 KVEF 291949 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1249 PM PDT Sun May 29 2022 AZZ102-NVZ460>465-300300- /O.CON.KVEF.FW.W.0016.000000T0000Z-220530T0300Z/ 1249 PM PDT Sun May 29 2022 /1249 PM MST Sun May 29 2022/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... * AFFECTED AREA...In Arizona...Fire Weather Zone 102. In Nevada...Fire Weather Zones 460, 461, 462, 463, 464, and 465. * TIMING...Until 8 pm PDT/MST. * WIND...West to northwest wind 20 to 25 mph with gusts 30 to 45 mph. * HUMIDITY...Minimum humidity levels 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor burning is not recommended. Heed all fire restrictions. && $$ weather.gov/lasvegas
275 WWUS85 KVEF 300259 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 759 PM PDT Sun May 29 2022 AZZ102-NVZ460>465-300400- /O.EXP.KVEF.FW.W.0016.000000T0000Z-220530T0300Z/ 759 PM PDT Sun May 29 2022 /759 PM MST Sun May 29 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA... Winds have started to diminish and humidity values have begun to increase across southern Nevada and northwest Arizona. The Red Flag Warning will expire at 8 pm PDT/MST. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at May 27, 8:59 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 27, 8:59 AM PDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 859 AM PDT Fri May 27 2022 .SYNOPSIS...A trough of low pressure digging over the western states will bring gusty winds during the holiday weekend along with high fire danger. Temperatures will decrease each day and bottom out about 10 degrees below seasonal averages by Memorial Day. A warming trend will then return by the middle of next week. && .UPDATE...Another afternoon with above-average temperatures expected today, about 3-5 degrees cooler than yesterday. Temperatures will continue to cool each day through Memorial Day Weekend as a weather system moves inland. With these cooler temperatures will be gusty winds that will result in high fire danger each afternoon. Recreation with sparks or flames is ill-advised. No changes were made to the forecast this morning, as it looks to be in good shape. && .PREVIOUS DISCUSSION...305 AM PDT Fri May 27 2022/ .SHORT TERM...Today through Sunday. Well above normal temperatures and breezy to windy conditions can be expected again today before temperatures drop 5-7 degrees each day Saturday and Sunday as a broad trough digs from the Pacific Northwest into the Desert Southwest. We will also see considerable high clouds spreading over our region today ahead of the trough which will produce filtered sunshine and temperatures lowering a couple degrees from Thursday's readings. South-southwest winds can be expected again today with widespread sustained speeds 15 to 25 mph and gusts around 35 mph this afternoon leading to high fire danger across much of southern Nevada and northwest Arizona where a Red Flag Warning is in effect from noon until 8 pm each day through Saturday. A belt of southwest or west winds will become more concentrated on Saturday and again Sunday across the southern Sierra/Owens Valley and western Mojave Desert around Barstow-Daggett and Fort Irwin then extending across southern Clark and central/northern Mohave counties. The latest high res wind model ensembles support gusts over 40 mph over the western Mojave Desert but keep speeds below advisory levels for the rest of the region. Winds of 15 to 20 will be common across Lake Mead and Lake Havasu today and Saturday, and 20 to 25 mph across Lake Mohave, but it is a stretch to find any model support for a Lake Wind Advisory with extensive sustained winds over 25 mph. However, boating conditions will be less than ideal due to the persistent south or southwest breezes through Sunday. .LONG TERM...Monday through Thursday. Memorial Day will end up being the coolest day of the period with low pressure dropping into the Southern Great Basin. High temps that day are expected to be around 10 degrees below normal. However, winds are expected to be lighter although still breezy. Mainly dry conditions are forecast along with mostly clear to partly cloudy skies. Tuesday begins a warming trend that is forecast to return temperatures back to normal on Wednesday and around 5 degrees above normal on Thursday. The pattern transitions from weak troughing on Tuesday to southwest flow Wednesday and Thursday. && .FIRE WEATHER...Strong afternoon winds and low relative humidity will produce critical fire weather conditions each day through at least Saturday for most of southern Nevada and northwestern Arizona. Red Flag Warnings are now in effect from noon to 8 pm each day today and Saturday. Higher humidity will move into the Spring Mountains and Sheep Range Saturday keeping values between 20 and 30 percent, but critical conditions will remain over the rest of the region. && .AVIATION...For Harry Reid...South to southwest winds will continue through most of the TAF period with a few gusts approaching 30kts possible this afternoon. This evening, a modest decrease in winds is expected, but southwesterly gusts around 20kts are still likely into Saturday morning. FEW to SCT clouds AOA 20kft will move across the terminal today and tonight, but operational impacts are expected. For the rest of southern Nevada, northwest Arizona and southeast California...Breezy conditions are expected at all sites today. Winds at KBIH will likely turn southerly for a few hours late this morning and early afternoon before turning westerly by mid-afternoon and then to the north tonight. Winds at KDAG will remain westerly through the period and gusts over 30kts are likely through most of the TAF period. Breezy south to southwest conditions are likely into this evening before decreasing overnight at the lower Colorado River valley sites. SCT to BKN clouds AOA 15kft will move across the region today and tonight, but no operational impacts are expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Varian SHORT TERM/FIRE WEATHER...Adair LONG TERM...Salmen AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:57 PM PDT | Lake Wind Advisory | VEF | 33 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.